Alert archive / Indiana / Flash Flood Warnings in 2011

Flash Flood Warning 9, NWS Chicago, IL

May 28, 2011Lake County, Indiana; Will County, Illinois

NWS Chicago, IL issued this flash flood warning at May 28, 2011, 7:42 PM CDT for Lake County, Indiana; Will County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 7:42 PM CDT (00:42 UTC)
Expired
May 28, 2011, 11:30 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Will County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 36 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 8:00 PM CDTHEAVY RAIN 2.195 E Merrillville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WGUS53 KLOT 290042
FFWLOT
ILC197-INC089-290430-
/O.NEW.KLOT.FF.W.0009.110529T0042Z-110529T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LAKE COUNTY IN NORTHWEST INDIANA...
  EASTERN AND SOUTHERN WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 1130 PM CDT

* AT 738 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING       
  OCCURRING OVER EASTERN WILL COUNTY NEAR CRETE. DOPPLER RADAR       
  ESTIMATES INDICATED UPWARDS OF TWO INCHES OF RAIN FELL OVER THE    
  WARNED AREA. RAIN IS BEGINNING TO TAPER OFF BUT RUNOFF FROM THE    
  HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CEDAR
  LAKE...CROWN POINT...LAKES OF THE FOUR SEASONS...MERRILLVILLE...
  PEOTONE...SCHERERVILLE...ST. JOHN...STEGER...UNIVERSITY PARK...
  WILMINGTON...BEECHER...CRETE...ELWOOD...LAKE DALECARLIA...LAKEWOOD
  SHORES AND MONEE.

AT 730 PM CDT...EMERGENCY MANAGEMENT REPORTED PORTIONS OF ROUTE 1 
NEAR CRETE FLOODED AND IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4130 8775 4129 8801 4128 8802 4126 8822
      4139 8824 4140 8823 4147 8762 4147 8753
      4148 8752 4152 8722 4134 8722

$$

RC
3 follow-up statements
072 
WGUS73 KLOT 290157
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
857 PM CDT SAT MAY 28 2011

ILC197-INC089-290430-
/O.CON.KLOT.FF.W.0009.000000T0000Z-110529T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-LAKE IN-
857 PM CDT SAT MAY 28 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LAKE COUNTY AND
SOUTHERN AND EASTERN WILL COUNTY UNTIL 1130 PM CDT...

AT 730 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING OVER EASTERN WILL COUNTY NEAR CRETE. IN 
ADDITION...SOUTHBOUND I-57 AT EXIT 331 AND POINTS SOUTH HAD SEVERAL 
INCHES OF STANDING WATER COVERING SOME LANES. DOPPLER RADAR 
ESTIMATES INDICATE THAT UPWARDS OF TWO INCHES OF RAIN FELL OVER THE 
WARNED AREA....WITH AN OBSERVER IN MERRILLVILLE INDIANA REPORTING 
2.19 INCHES OF RAINFALL. RAIN HAS ENDED BUT RUNOFF FROM THE 
HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4130 8775 4129 8801 4128 8802 4126 8822
      4139 8824 4140 8823 4147 8762 4147 8753
      4148 8752 4152 8722 4134 8722

$$

RC
147 
WGUS73 KLOT 290254
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
954 PM CDT SAT MAY 28 2011

ILC197-INC089-290430-
/O.CON.KLOT.FF.W.0009.000000T0000Z-110529T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-LAKE IN-
954 PM CDT SAT MAY 28 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LAKE AND
SOUTHERN WILL COUNTIES UNTIL 1130 PM CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A SWATH OF ONE AND A HALF INCHES TO UPWARDS OF TWO INCHES OF RAIN 
FELL ACROSS SOUTHERN AND EASTERN WILL COUNTY INTO CENTRAL LAKE 
COUNTY IN NORTHWEST INDIANA. AN OBSERVER IN MERRILLVILLE INDIANA 
REPORTED 2.19 INCHES OF RAINFALL. THE RAIN HAS ENDED BUT RUNOFF FROM 
THE HEAVY RAINFALL MAY CONTINUE TO PRODUCE LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4130 8775 4129 8801 4128 8802 4126 8822
      4139 8824 4140 8823 4147 8762 4147 8753
      4148 8752 4152 8722 4134 8722

$$

RC
549 
WGUS73 KLOT 290435
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 PM CDT SAT MAY 28 2011

ILC197-INC089-290450-
/O.EXP.KLOT.FF.W.0009.000000T0000Z-110529T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-LAKE IN-
1135 PM CDT SAT MAY 28 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LAKE AND
SOUTHERN WILL COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4130 8775 4129 8801 4128 8802 4126 8822
      4139 8824 4140 8823 4147 8762 4147 8753
      4148 8752 4152 8722 4134 8722

$$

CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:56 PM CDT, 46 minutes earlier.

Area forecast discussion, May 28, 6:56 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 PM CDT SAT MAY 28 2011

.DISCUSSION...
300 PM CDT

THE WEATHER PATTERN ACROSS NORTH AMERICA IS IN THE PROCESS OF
AMPLIFYING. A STRONG 130+ UPPER LEVEL JET EXTENDING FROM THE
NORTHEASTERN PACIFIC SOUTHEASTWARD ACROSS THE CENTRAL PLAINS...IS
INDUCING THE DEEPENING OF AN UPPER LEVEL TROUGH ACROSS THE WESTERN
CONUS. AS A CONSEQUENCE...THE DOWN STREAM BUILDING OF A SUBTROPICAL
RIDGE IS FORECAST TO COMMENCE. THIS AMPLIFYING WEATHER PATTERN WILL
HAVE SIGNIFICANT IMPACTS ON THE SENSIBLE WEATHER ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA THIS HOLIDAY WEEKEND.

THE MODELS CONTINUE TO BE IN EXCELLENT AGREEMENT WITH THIS AMPLIFYING
WEATHER PATTERN. AT THE SURFACE...LOW PRESSURE ACROSS THE SOUTHERN
PLAINS WILL LIFT ALMOST DUE NORTH ON SUNDAY. THIS WILL LIFT A WARM
FRONT...EXTENDING EASTWARD ACROSS THE CENTRAL MISSISSIPPI
VALLEY...NORTHWARD ACROSS ILLINOIS TONIGHT AND ON SUNDAY. THIS WARM
FRONT HAS BEEN THE FOCAL POINT FOR CONVECTIVE DEVELOPMENT THIS
AFTERNOON ACROSS MISSOURI EASTWARD INTO CENTRAL ILLINOIS. THIS
WILL CONTINUE TO BE THE CASE TONIGHT INTO SUNDAY. A STOUT 45 KT LOW
LEVEL JET WILL PROVIDE AMPLE WARM AIR/THETA-E ADVECTION. THIS
WILL LEAD TO A GENERAL INCREASE IN ELEVATED CAPE UP TO AROUND
1000 J/KG LATE TONIGHT TO THE NORTH OF THE WARM FRONT FOR ACROSS
THE SOUTHERN THREE QUARTERS OF THE AREA. THEREFORE...ELEVATED
THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE LATE THIS
EVENING/OVERNIGHT. DEEP LAYER SHEAR WILL BE QUITE STOUT ACROSS THE
AREA AS A MID/UPPER LEVEL JET LIFTS NORTHWARD ACROSS THE WESTERN
GREAT LAKES. THIS SHOULD CONTINUE TO SUPPORT ORGANIZED
CONVECTION...INCLUDING ELEVATED SUPER CELLS...CAPABLE OF LARGE
HAIL.

I AM A LITTLE CONCERNED WITH THE THREAT FOR VERY HEAVY RAINFALL AS
WELL TONIGHT INTO SUNDAY MORNING. MODEL BUFFER SOUNDINGS INDICATE A
PROFILE INDICATIVE OF VERY HIGH PRECIPITATION EFFICIENCY. WARM CLOUD
DEPTHS IN EXCESS OF 12,000 FEET AND PRECIPITABLE WATER IN EXCESS OF
1.5 INCHES ARE FORECAST FOR MUCH OF THE SOUTHERN TWO THIRDS OF MY
AREA TONIGHT.  IN ADDITION...CORFIDI VECTORS INDICATE THE
POTENTIAL FOR SOME SLOW MOVING CONVECTIVE ELEMENTS. WILL HOLD OFF ON
FLASH FLOOD HEADLINES AT THIS POINT DUE TO SOME UNCERTAINTY ON THE
PLACEMENT OF THE HEAVIEST RAINFALL.

IT APPEARS THAT THE WARM FRONT WILL NOT LIFT THROUGH THE CHICAGO AND
ROCKFORD AREAS UNTIL VERY LATE AFTERNOON/EARLY EVENING. BECAUSE OF
THIS...AREAS NORTH OF INTERSTATE 80 WILL REMAIN COOL AND CLOUDY
AGAIN ON SUNDAY. ALSO WITH AN EAST NORTHEAST WIND OFF THE LAKE AHEAD
OF THE WARM FRONT AREAS NEAR LAKE MICHIGAN WILL LIKELY REMAIN IN THE
60S ON SUNDAY. THE THREAT FOR THUNDERSTORMS ON SUNDAY AFTERNOON IS
STILL A BIT UNCERTAIN. IT APPEARS THAT AN EML WILL BUILD IN ACROSS
THE AREA. THIS COULD CAP THE AREA TO THUNDERSTORM DEVELOPMENT IN THE
AFTERNOON...KEEPING THE BEST CHANCES FARTHER NORTH INTO SOUTHERN WI.
HOWEVER...DUE TO THE VICINITY OF THE FRONT I LEFT SLIGHT CHANCE POPS
IN DURING THE AFTERNOON. IF ANYTHING CAN DEVELOP IT COULD BE STRONG
WITH AMPLE SHEAR ACROSS THE AREA.

MONDAY AND TUESDAY STILL APPEAR TO BE VERY WARM DAYS ACROSS THE
AREA. THE UPPER SUBTROPICAL RIDGE WILL ALLOW 850 MB TEMPS TO CLIMB
AT OR JUST ABOVE 20 DEGREES C. THIS WOULD YIELD SURFACE TEMPERATURES
INTO THE LOW 90S ACROSS THE AREA.

LATER IN THE WEEK IT APPEARS THAT A COLD FRONT WILL MOVE ACROSS THE
AREA LATE IN THE DAY ON TUESDAY. THIS WILL BRING SLIGHTLY COOLER
TEMPERATURES TO THE AREA ON WEDNESDAY AND THURSDAY. IT APPEARS THAT
THE SYSTEM RESPONSIBLE FOR PUSHING THE COLD FRONT ACROSS THE AREA
WILL ALSO ACT TO PUSH THE MAIN AXIS OF THE UPPER LEVEL RIDGE
WESTWARD ACROSS THE PLAINS STATES. THIS COULD ALLOW A FEW NOCTURNAL
MCS'S TO MOVE ACROSS NORTHERN ILLINOIS LATER IN THE WEEK AS SEVERAL
DISTURBANCES TOP THE RIDGE AND TRACK SOUTHEASTWARD ACROSS THE
REGION.

KJB

&&

.CLIMATE...
312 PM CDT

POTENTIAL EXISTS FOR RECORD/NEAR RECORD HIGHS ON MONDAY. HERE ARE
THE CURRENT RECORDS FOR MONDAY...

          HIGH   YEAR
ROCKFORD   96    1934
CHICAGO    93    1953

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* SHRA/TSRA POSSIBLE TONIGHT INTO SUNDAY
* LOW CIGS DEVELOPING OVERNIGHT LINGERING INTO SUNDAY

IZZI

//DISCUSSION...UPDATED 00Z...

EXCEEDINGLY DIFFICULT FORECAST TONIGHT INTO SUNDAY REGARDING BOTH
THUNDERSTORM POTENTIAL AS WELL AS WHEN/IF CIGS DEVELOP AND THEN
HOW LOW THEY GET IF THEY DO DEVELOP!

WARM FRONT OVER DOWNSTATE ILLINOIS SHOULD MAKE VERY LITTLE
NORTHWARD MOVEMENT TONIGHT BEFORE BEGINNING A STEADY NORTHWARD
MARCH SUNDAY. CURRENT BATCH OF SHRA/TSRA TO THE SOUTH OF THE
TERMINALS SEEMS TO BE TIED WITH SUBTLE SHORTWAVE TROUGH THAT IS
MOVING EAST...SO WOULD ANTICIPATE THIS ACTIVITY TO MOVE EAST OF
THE REGION THIS EVENING. HOWEVER...WITH FRONT HUNG UP TO OUR SOUTH
AND A DEVELOPING LOW LEVEL JET ADDITIONAL SHRA/TSRA COULD DEVELOP
TONIGHT AND COULD DO SO JUST ABOUT ANYWHERE. GIVEN THIS HAVE OPTED
TO MAINTAIN VCSH THROUGH THE NIGHT. CERTAINLY NOT THE MOST LIKELY
SCENARIO BUT ITS EVEN POSSIBLE THAT A FAIRLY HIGH COVERAGE OF
SHRA/TSRA COULD BE IN THE AREA ALL NIGHT LONG. THERE DOES SEEM TO
BE SOME SIGNAL IN ENOUGH OF THE MODELS THAT ANOTHER SHORTWAVE WILL
MOVE THROUGH THE AREA EARLY SUNDAY AND SHOULD THIS FEATURE
MATERIALIZE...THEN WE'D LIKELY SEE ANOTHER ROUND OF TSRA AT THAT
TIME.

REGARDING CIGS...LOW LEVELS ARE FAIRLY MOIST ALREADY AND THE
RAINFALL WILL ONLY ACT TO FURTHER SATURATE THINGS. CURRENTLY SEE
LITTLE IN THE WAY OF LOW CIGS UPSTREAM OF THE ANTICIPATED
DEVELOPING NE LOW LEVEL FLOW. GIVEN THE HIGH AMOUNTS OF LOW LEVEL
MOISTURE...A DEVELOPING NE WIND COMING OFF THE COLD LAKE...AND THE
INSISTENCE FROM GUIDANCE THAT IFR CIGS WILL DEVELOP HAVE
MAINTAINED CONTINUITY FROM PREVIOUS FORECAST WHICH BROUGHT IN IFR
CIGS TONIGHT. HAVING SAID ALL THAT...REALLY NOT PARTICULARLY
CONFIDENT IN WHEN/WHERE/IF IFR CIGS WILL DEVELOP...SO CIGS FORECAST
CONFIDENCE IS LOWER THAN AVERAGE. ASSUMING IFR CIGS DEVELOP
TONIGHT THEY SHOULD PERSIST INTO SUNDAY MORNING BEFORE GRADUALLY
LIFTING AND THEN EVENTUALLY SCATTERING OUT SUNDAY AFTERNOON.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* LOW CONFIDENCE IN SHRA/TSRA CHANCES AND TIMING
* MEDIUM CONFIDENCE IN LOW END MVFR OR IFR CIGS DEVELOPING
* LOW CONFIDENCE IN TIMING OF DEVELOPMENT OF THESE CIGS

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY...VFR. SW WINDS GUSTING OVER 20KT.

TUESDAY...VFR...EXCEPT IN SCT'D +TSRA LIKELY LATE. SW WINDS
GUSTING OVER 30KT.

WEDNESDAY THROUGH FRIDAY...GENERALLY VFR WITH ONLY SLIGHT CHANCE
OF TSRA THURSDAY OR FRIDAY.

IZZI

&&

.MARINE...
234 PM CDT

RELATIVELY QUIET PERIOD ON LAKE MICHIGAN THROUGH EARLY NEXT WEEK.
LOW PRESSURE PASSING INTO ONTARIO TONIGHT WILL ALLOW SOUTHERLY
WINDS TO DIMINISH ACROSS THE NORTHERN PART OF THE LAKE OVERNIGHT...
WHILE WEAK HIGH PRESSURE ACROSS THE SOUTH WILL RESULT IN LIGHT
SOUTH WINDS SHIFTING TO EAST. A WARM FRONT SOUTH OF THE LAKES WILL
LIFT ACROSS THE LAKE FROM SUNDAY NIGHT THROUGH MONDAY...WHICH WILL
ALLOW WINDS TO VEER TO THE SOUTH/SOUTHWEST AND BECOME A LITTLE
MORE BREEZY. WITH MOIST AIR RETURNING ACROSS THE REGION...AREAS OF
FOG WILL BE A CONCERN AS DEW POINTS IN EXCESS OF 50-60 DEGREES
SPREADS ACROSS THE STILL CHILLY WATERS. SOUTH TO SOUTHWEST GRADIENT
WINDS PARTICULARLY ON THE NORTH END MAY APPROACH 30 KTS
TUESDAY/WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 28, 4:21 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SAT MAY 28 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 PM CDT SAT MAY 28 2011 /521 PM EDT SAT MAY 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
   HAIL TO THE SIZE OF QUARTERS.
   LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN AERIAL FLOODING.

  AREAS AFFECTED AND TIMING:

  THE POTENTIAL FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA
  THIS EVENING AND OVERNIGHT. THERE WILL BE A THREAT FOR LARGE
  HAIL FROM THESE THUNDERSTORMS. HOWEVER...THE GREATEST POTENTIAL
  FOR SEVERE HAIL WILL GENERALLY BE ALONG AND SOUTH OF THE
  INTERSTATE 80 CORRIDOR. LOCALLY HEAVY RAINFALL IS ALSO LIKELY TO
  ACCOMPANY THESE THUNDERSTORMS TONIGHT. THIS HEAVY RAINFALL COULD
  FALL IN A VERY SHORT PERIOD OF TIME...LEADING TO RAPID RISES ON
  AREA STREAMS AND DRAINAGE DITCHES.

  DISCUSSION:

  A STRONG LOW LEVEL JET AND DEVELOPING WARM FRONT SETTING UP OVER
  THE MIDDLE MISSISSIPPI VALLEY WILL MOVE NORTH ACROSS CENTRAL
  ILLINOIS TONIGHT. DEEP WARM AND MOIST AIR LIFTING OVER THIS
  FRONT WILL SET THE STAGE FOR THUNDERSTORMS...POTENTIALLY
  CONTAINING LARGE HAIL. IN ADDITION...INCREASING DEEP LAYER
  MOISTURE WILL ALLOW THESE STORMS TO BE EFFICIENT RAINFALL
  PRODUCERS...THEREFORE LOCALLY HEAVY RAINFALL IS
  EXPECTED...ESPECIALLY TONIGHT.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD...WITH ELEVATED STREAM FLOW ON MANY OTHER RIVERS AND
STREAMS. ADDITIONAL LOCALLY HEAVY RAINFALL TODAY AND TONIGHT WILL
LIKELY LEAD TO ADDITIONAL RISES ON AREA RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WARMEST WEATHER OF THE SPRING IS EXPECTED ON MONDAY WITH
TEMPERATURES CLIMBING INTO THE LOW 90S ACROSS MUCH OF THE AREA.
THE HEAT WILL BE ACCOMPANIED BY INCREASING HUMIDITY...LEADING TO
HEAT INDEX VALUES IN THE MID TO UPPER 90S.

THERE IS A SLIGHT CHANCE OF SOME LINGERING THUNDERSTORMS EARLY
SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN BY THE
MIDDLE AND END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-292130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 PM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF FOG MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES.
THUNDERSTORMS ARE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF FOG MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES
THROUGH THE WEEKEND.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE LATE MONDAY
INTO TUESDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN BY THE
MIDDLE AND END OF NEXT WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 PM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. AREAS OF FOG MAY REDUCE
VISIBILITY TO LESS THAN 3 MILES AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF FOG MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES
THROUGH THE WEEKEND.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN BY THE
MIDDLE AND END OF NEXT WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

In the hours before

Local storm report, May 28, 5:29 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
529 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             MONEE                   41.42N 87.75W
05/28/2011  E0.25 INCH       WILL               IL   TRAINED SPOTTER

&&
Special weather statement, May 28, 5:43 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 PM CDT SAT MAY 28 2011

INZ001-002-282300-
LAKE IN-PORTER IN-
543 PM CDT SAT MAY 28 2011

...SPECIAL WEATHER STATEMENT...

AT 541 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCHERERVILLE...MOVING EAST AT 50 MPH.

UP TO PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SCHERERVILLE...       GRIFFITH...           ST. JOHN...
  DYER...               HIGHLAND...           CROWN POINT...
  MUNSTER...            HOBART...             MERRILLVILLE...
  GARY...               WHEELER...            NEW CHICAGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4138 8752 4156 8752 4163 8727 4162 8726
      4163 8719 4166 8715 4166 8710 4172 8694
      4169 8692 4147 8692

CMS
Local storm report, May 28, 5:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             CRETE                   41.45N 87.62W
05/28/2011  E0.88 INCH       WILL               IL   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL.

&&
Local storm report, May 28, 5:53 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       1 NW OTTAWA             41.36N 88.85W
05/28/2011  M1.50 INCH       LA SALLE           IL   COCORAHS

            MEASURED OVER TWO HOUR PERIOD UP TO REPORT TIME.

&&

RC
Local storm report, May 28, 6:42 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLOOD            MORRIS                  41.37N 88.43W
05/28/2011                   GRUNDY             IL   LAW ENFORCEMENT

            MINOR STREET FLOODING IN THE TUDOR PARK SUBDIVISION OF
            MORRIS.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:51 AM CDTAreal Flood AdvisoryLOTBenton, Jasper, Lake, Newton, Porter4 hr
May 29, 12:43 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Lake, Newton, Porter77 min
May 29, 1:16 PM CDTTornado WarningLOTJasper, Lake, Newton, Porter44 min
May 29, 1:34 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper41 min
May 29, 3:27 PM CDTRiver Flood WarningLOTLake6 hr
May 29, 4:01 PM CDTRiver Flood AdvisoryLOTJasper48 hr
May 28, 8:48 PM CDTMarine Dense Fog AdvisoryLOT61 hr
May 29, 2:10 AM CDTDense Fog AdvisoryLOTBoone, DeKalb, DuPage, Kane, Lake, Lee and 3 more7 hr
May 29, 10:34 AM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more6 hr
May 29, 11:13 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Livingston62 min
May 29, 11:19 AM CDTSpecial Marine WarningLOT3 hr
May 29, 11:22 AM CDTSpecial Marine WarningLOT3 hr
May 29, 11:23 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Kane, Kendall, Lake and 1 more67 min
May 29, 11:31 AM CDTFlash Flood WarningLOTDeKalb, LaSalle, Lee6 hr
May 29, 11:58 AM CDTSevere Thunderstorm WarningLOTDeKalb, DuPage, Ford, Grundy, Kane, Kankakee and 6 more77 min
May 29, 12:32 PM CDTTornado WarningLOTGrundy, Kankakee, Livingston, Will43 min
May 29, 12:38 PM CDTFlash Flood WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Lake and 4 more5 hr
May 29, 2:41 PM CDTRiver Flood AdvisoryLOTDeKalb34 hr
May 29, 3:44 PM CDTRiver Flood WarningLOTLake42 hr
May 29, 3:44 PM CDTRiver Flood WarningLOTKane, Kendall42 hr
May 29, 4:01 PM CDTRiver Flood AdvisoryLOTKankakee39 hr
May 29, 4:01 PM CDTRiver Flood AdvisoryLOTGrundy, Will39 hr
May 29, 4:01 PM CDTRiver Flood AdvisoryLOTCook4 hr
May 29, 4:01 PM CDTRiver Flood AdvisoryLOTIroquois55 hr
May 29, 4:21 PM CDTRiver Flood WarningLOTCook29 hr
May 29, 5:23 PM CDTAreal Flood WarningLOTCook, DeKalb, DuPage, Kane, Lake, Lee and 1 more12 hr
May 29, 5:52 PM CDTRiver Flood AdvisoryLOTWill13 hr

Nearby

Flash Flood Warnings in Indiana, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.